A Caltech Library Service

Density results for the 2-classgroups of imaginary quadratic fields

Morton, Patrick (1982) Density results for the 2-classgroups of imaginary quadratic fields. Journal für die reine und angewandte Mathematik, 1982 (332). pp. 156-187. ISSN 1435-5345. doi:10.1515/crll.1982.332.156.

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item:


In one of the long series of papers, Rédie [15] has given a theoretical description of the first three ‘levels’ of the 2-classgroup of a quadratic number field. Starting from Reichardt’s characterization [18] of the 2^n-rank (which we done by e_(2n)) of the restriced classgroup L of the field Q(1√4), Rédie characterized e_4 and e_8 in terms of certain factorizations of Δ and a 2-valued multiplicative symbol {a_1, a_2, a_3}. This symbol is closely related to the splitting of primes in eight degree extensions of Q (see [2]). Using this symbol, Rédie was able to prove that there are infinitely many real quadratic fields for which e_2, e_4, and e_8 have arbitrarily assigned values.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 1982 by Walter de Gruyter GmbH. The contents of this paper are taken from the author’s doctoral dissertation, submitted to the Rackham School of Graduate Studies, University of Michigan, 1979.
Issue or Number:332
Record Number:CaltechAUTHORS:20180806-111756018
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:88600
Deposited By: Tony Diaz
Deposited On:06 Aug 2018 18:31
Last Modified:16 Nov 2021 00:28

Repository Staff Only: item control page